Aa
A
A
Close
Avatar universal
Stopping birth control side effects???
I stopped taking Diane-35 (prescribed to me as contraception) about 2 weeks ago, when my period came (Nov28-Dec4).  For the past week, I experienced some breast soreness and tenderness.  Then, Dec12 I got some pretty uncomfortable cramping in my lower abdomen, and hasnt stopped for  3 days.  The pain is mild/moderate and sometimes seems to radiate to my lower back and down my thighs.  I went to the ER twice in the past two days.  The forst one said maybe its a side effect from stopping the pill, and the second did bloodwork and urinalysis and all was normal.  Tomorrow Im scheduled for an ultrasound of my lower abdomen to check for ovarian cysts.  I am scared. ALso experiencing gassiness and bloated feelings.   Please, has anyone had this?  Do you think its going off the pill, and if so how long til I am back to normal again? Or does it sound more like cysts?  The pain seems mostly to be in the center, below my navel, best described as rubber bands snapping or twisting.  
Cancel
7 Answers
Page 1 of 1
Avatar universal
I was on Kariva birth control pills for many years but decided to switch a few weeks ago to Yaz. I took Yaz about a week and had to stop taking them because I was experiencing hot flashes, rapid heart beat, tender in breast and nausea.  I called a nurse and she said it is the symptoms from stopping the pill.  After Yaz, I just stop taking them completely to get it out of my system.  The nurse said it can take up to a month but I have been reading on the internet that it could take up to 3 months.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I've been on birth control pills for 14 years and I decided to take a break.  I've been off of them for about 3 weeks now and right at the beginning I noticed that my heart rate had increased and that I had extreme anxiety, crying fits, and mood swings and one hot flash (HORRIBLE).  I called my Dr. and they told me to take Xanax and start exercising again.  I hate to take Xanax all the time, but I have been taking 1/2 pill at night to help me sleep.  I did start walking and I have noticed that I'm not feeling as anxious, but I have developed extreme breast tenderness and some lower abdominal cramping.  I've always been gassy so I don't know if that is a side effect or not.  My Chiropractor and Pharmacist recomended an over the counter Progesterone cream and a vitamin supplement, the cream can only be used at certain times during the cycle so I'll update you on that one.  I have noticed that I have had frequent urination and read that estrogen can cause water retention so it's not uncommon for someone to loose weight after getting off of the pill.  I haven't weighed myself yet but i'm hoping that's the case for me.  I know the side effects are horrible, but we've just got to grin and bear it and hope everything works out ok.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i hav pcos and i m having thr same sick pains in my stomach,feel like tumour.hoping for best,
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Don't panic - I had the exact same thing coming off the contraceptive pill.  I was on the pill non-stop for 13 years.  I have now been off the pill for four months and have had all the symptoms you are describing.  I had the horrible pinching burning feelings in the lower right side of my abdomen.  I also ended up in the ER because of the pain and my fear.  After a full check-up they discovered nothing is wrong - it is just a symptom of coming off the pill.  Apparently it is something to do with increased blood flow - but to me it felt like my skin was stretching.  I also had nausea, breast tenderness, bloating, lower back pain, headaches, mood swings and a racing heart.  It freaked me out - I thought it was an ectopic pregnancy or something worse.  Please don't worry.  I know it is scary but it is just symtpoms of coming off the pill.  My symptoms are slightly better this month.  Hang in there - it is totally normal and will get better.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Once I stopped the pills for 7 months, when I realized my skin was full of acne, I was loosing hair on the head, and gaining it all over my body, and also loosing weight (that part I enjoined!). So I went to a dermatologist and she told me many women who come off the pills have these symptoms after around 6 months. She advised me to retake the pills... That's what I did! It seems our body becomes addicted to it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I just stopped Kariva after 12+ years.  I'm 51 so thinking my body must be ready for menopause but Dr has yet to confirm.  I had pretty intense low back pain for several days, much more frequent urination, and my breasts & nipples are extremely sensitive.  I've never had acne but I have a patch of dry skin next to my eyebrow that just cropped up.  I'm also a little irritable, but I feel I have a bit more desire, although I am still worried about getting pregnant until my Dr confirms I am in menopause.  I have not had any bleeding since I stopped 5 weeks ago.  At my age we have opted not to use an alternative form of birth control.  Surprisingly, I have no night sweats and I've slept much better since stopping the pill.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I got off Yaz a little over a month ago and I have had irregular bleeding, the lower abdominal pain ( it feels like cramps) but they go away after a couple minutes, bloating and an oily face. I'm hoping all of this will go away and in a couple months I hope to get pregnant:)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
3060903 tn?1398568723
Blank
Nighthawk61 commented on mishymoshymarcy's status
2 hrs ago
Avatar f tn
Blank
AlyssaWhite0908 commented on When Your Cold Is Not...
3 hrs ago
134578 tn?1463413330
Blank
AnnieBrooke commented on Jade59's status
4 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
973741 tn?1342346373
Blank
specialmom
Avatar f tn
Blank
old_before_my_time
136956 tn?1425609872
Blank
ticked
Mississauga, ON
134578 tn?1463413330
Blank
AnnieBrooke
OR
Avatar f tn
Blank
EndoCystaRN
CA
Women's Health Community Resources
Top Women's Health Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
973741 tn?1342346373
Blank
specialmom
Avatar f tn
Blank
old_before_my_time
136956 tn?1425609872
Blank
ticked
Mississauga, ON
134578 tn?1463413330
Blank
AnnieBrooke
OR
Avatar f tn
Blank
EndoCystaRN
CA